Steve’s Story – Cipro Induced Chiari Malformation

I was poisoned in June of 2015 by cipro and it led to Chiari decompression surgery: taking a chunk out of the back of my skull, removing back half of my C1 vertebrae, and removing a piece (and then putting back) of the lining of my lower brain. IT CAUSED DRUG-INUCED CHAIRI. Then I had to fly to Barcelona, Spain to have the bottom of my spinal cord released to help reduce pressure on the bottom of my brain. Since the cipro I have been diagnosed with the following which I never had before taking the drug: chairi malformation, tethered cord syndrome, heart nodules, start of lymphoma, limpoma in groin, central apnea, obstructive apnea, peripheral neuropathy, cervical instability, and now a possible abdominal aortic aneurysm. Oh yeah, and I have gotten to spend the past two and a half years in bed.

Advertisements

11 thoughts on “Steve’s Story – Cipro Induced Chiari Malformation

  1. OMG I am so angry at all the damage done to people in the name of greed. I am so so sorry you have had to go through all this. IT is CRIMINAL.

    • Fluoroquinolone antibiotics – Cipro, Levaquin, Avelox, Floxin, and a few others – cause tendon ruptures and collagen degradation. They should never be taken by anyone with an underlying connective tissue disease. Please be aware that these drugs can make existing connective tissue diseases worse, and seem to even trigger them (or trigger symptoms of them) in people who were previously healthy.

        • No, unfortunately, the collagen and connective tissues don’t necessarily return to normal after administration of the drug has stopped. Some people do heal – I did. But some don’t. Fluoroquinolone antibiotics can cause permanent disability. Many of the disabling effects are related to collagen degradation and connective tissue destruction. Definitely avoid them like the plague.

        • I agree. Antibiotics are also grossly overprescribed so a lot of the people taking it probably don’t even need it. If they were treated as powerful drugs with serious side effects then maybe Drs wouldn’t hand them out like candy.

  2. HI Steve ! Im so sorry for the hell that you go through. I also have chiari now. But i didnt take an fq, i took flagyl antibiotic. That has totally destroyed my life. They say that this chiari, was not from flagyl. but i do belive flagyl cause that. I never had problems like this before. And not only that , i have neuropathy all over, gut problems, swallowing and breathing problems, myopathy signs, severe unbalance and dizziness, vision problems, severe fatigue, memory problems, blood circulation is not working, and i have to walk with a walker.. And so much more. Do you feel that the surgery for the chiari, helped you in any way?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s